MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 22 + 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 22 + 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71302200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 01/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that, patient had a revision surgery for a right total hip replacement on (b)(6) 2020.Patient developed a post-operative wound infection with collection at distal end of incision site.Surgeon revised femoral head and dual mobility head of construct whilst performing debridement and washout of wound.No prosthesis retrieved as surgeon sent them for pathology.
 
Additional Manufacturer Narrative
Results of investigation: the device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation and conducted confirms this case reports a revision of the femoral head and dual mobility head of construct while performing a washout and debridement, due to a post-operative wound infection of the incision site.Per email correspondence, there is no further information available, as consent has not been granted for release of the patient¿s medical history and personal details.Therefore, the clinical root cause of the event cannot be thoroughly assessed.No further medical assessment can be rendered at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This included a review of sterilization documents which indicated that the product was sterilized according to sterilization release documentation.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Infection, a potential complication associated with any surgery, can occur and possible causes could include but not limited to contamination, patient reaction, and post-operative healing issue.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
COCR 12/14 FEM HEAD 22 + 0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
brooks rd. 1450
memphis TN 38116
MDR Report Key11314299
Report Number1020279-2021-01141
Device Sequence Number14391326
Product Code LPH
UDI-Device Identifier03596010194039
UDI-Public03596010194039
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71302200
Device Catalogue Number71302200
Device Lot Number19HM20554
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/18/2021
Supplement Date Received by Manufacturer03/09/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;